Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking immunosuppressants for Crohn's disease. Runny nose, congestion, no fever or cough, back pain, painful breathing

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I am a 34 year old female who is on immunosuppressants for Crohn's Disease. I have developed what I think is a cold. My cold symptoms are runny nose, congestion and general feeling of being unwell. I do not have a fever or a cough. I am wondering if this can be something more than a cold since I have also developed pain in my upper/mid right back and it hurts to take a XXXXXXX breath.
Posted Sun, 22 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Pavan Kumar Gupta 17 minutes later

Thanks for the query.

Your symptoms are suggestive of a cold.

The virus seems to have caused the muscle inflammation (myalgia) in your back resulting in pain.
Since the area involved is the back side of rib cage, you are getting pain with the movement of ribs while breathing.

Generally cold virus goes off of it's own, there is no need for any medicine except some anti allergics for your running nose.

Since you are allergic to NSAID's, you can do hot fomentation on your right back to relieve muscle pain.

Hope I have answered your query. Please do write back if you have any further queries.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor